MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 71420186
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that five years ago patient was admitted to the hospital due to pain of both knees and was diagnosed with osteoarthritis of both knees.On (b)(6) 2019, patient had a right knee joint surface replacement performed.After the operation, the patient was discharged from the hospital on (b)(6).On (b)(6), the patient was admitted to the hospital again due to right knee pain for 2 weeks.After the admission, an anti-infection treatment was given.After the treatment, the pain was relieved.
 
Additional Manufacturer Narrative
It was reported that the patient was re-admitted to the hospital due to right knee pain for 2 weeks.After an anti-infection treatment was given, the pain was relieved.The affected genesis ii non-porous tibial base, legion ps femoral component and genesis ii ps high flexion insert, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Review of the ifu and rm files identified the reported failure as potential adverse events.A clinical analysis noted that the lab results provided were not indicative of infection.The patient recovered well and there is no local redness or pain, the joint movement is good, the implant position is good, no loosening, no other discomfort.Based on this investigation, the need for corrective action is not indicated.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
It was reported that the patient was admitted to the hospital due to right knee pain.There, an anti infection prescription was given.After the treatment, the pain was relieved.The affected genesis ii non-porous tibial base along with other devices, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Only product information was provided for the tibial base.Our investigation including a review of the manufacturing records for the tibial base did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No product information was provided for other devices.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The potential root causes could include but are not limited to age of patient, traumatic surgery or patient reaction.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Additional information on d4.

Brand Name
GNS II CMT TIB SIZE 5 RIGHT
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9594212
Report Number1020279-2020-00290
Device Sequence Number374937
Product Code JWH
UDI-Device Identifier03596010206350
UDI-Public03596010206350
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420186
Device Catalogue Number71420186
Device Lot Number18MM06317
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer12/24/2019
04/01/2020
06/02/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date03/27/2020
04/08/2020
06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR